MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION
Model Number BL5425WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The user facility in china reported that the vitrectomy cutter was not cutting yet was still aspirating during surgery.There was no patient impact.
 
Additional Manufacturer Narrative
Visual inspection found the tubing wadded and tangled up inside the pack tray with the rest of the pack components.The reflex blub is missing and was not returned.The vit cutter tip protector was not returned.The needle is bent.The port window is in the opened position.The back cap is aligned correctly with the vent hole in the side of the cutter body.This cutter looks used.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good aspiration.However, the cutter did not cut.The inner needle is not reaching the cutting edge.It should be noted that a bent needle could contribute to poor cutting performance due to friction between the inner and outer needle causing the inner needle to bind up.The root cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The investigation is complete.

Brand Name
25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key21107350
Report Number0001920664-2025-00003
Device Sequence Number8153343
Product Code HQC
UDI-Device Identifier00757770058648
UDI-Public(01)00757770058648(17)250807(10)X5515
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model NumberBL5425WV
Device Lot NumberX5515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown